MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC ACTIVE CRANIAL REFERENCE FRAME; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC ACTIVE CRANIAL REFERENCE FRAME; INSTRUMENT, STEREOTAXIC
Model Number 9733881
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that, while in a tumorectomy, the navigation system could not recognize the cranial active reference frame being used in the procedure.The surgeon opted to complete the procedure without the use of the navigation system.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.Following the procedure, it was reported that the issue could be replicated on the reference frame in question as a recognition failure occurred in both sterile and non-sterile fields.It was noted that a separate cranial reference frame could be tracked by the navigation system during troubleshooting.No additional information was provided.
 
Additional Manufacturer Narrative
Analysis of the returned cranial reference frame found no anomaly.When connected to a known good system, the reference frame was found to be fully functional displaying good geometry and divot error readings with normal tracking and all leds.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVE CRANIAL REFERENCE FRAME
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8387201
Report Number1723170-2019-00899
Device Sequence Number13960686
Product Code HAW
UDI-Device Identifier00643169545588
UDI-Public00643169545588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733881
Device Catalogue Number9733881
Device Lot Number170619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1